Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Feb 16, 2006, 4:13 PM CST for 6 counties in Illinois. It was in force for 218 days. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 4:13 PM CST (22:13 UTC)
- Expired
- Sep 22, 2006, 5:30 PM CDT
- In force
- 218 days
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Douglas County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 4:22 PM CST | TORNADO | Atwood, IL | TORNADO TOUCHDOWN NEAR ATWOOD...REPORT VIA IL STATE POLICE...ORIGIN UNKNOWN |
| Mar 11, 9:00 PM CST | HAIL 0.75 | 5 N Tuscola, IL | |
| Apr 2, 6:45 PM CDT | TSTM WND DMG | Sullivan, IL | POWER LINES DOWN. |
| Apr 2, 6:45 PM CDT | HAIL 1 | Sullivan, IL | |
| Apr 2, 6:45 PM CDT | HAIL 1.25 | Sullivan, IL | HAIL DAMAGE TO VINYL WALL SIDING AND ROOF SHINGLES. |
| Apr 2, 6:50 PM CDT | HAIL 0.88 | Lovington, IL | 7/8 INCH HAIL REPORTED BY NWS TRAINED SPOTTER |
| Apr 2, 6:58 PM CDT | TSTM WND DMG | Garrett, IL | 1 TREE DOWN, STORAGE SHED GONE, MACHINE SHED ROOF GONE, DAMAGE TO HOME AND GARAGE. |
| Apr 2, 7:00 PM CDT | TSTM WND DMG | Arthur, IL | FARM BUILDINGS LOST PART OF THEIR ROOFS. |
| Apr 2, 7:05 PM CDT | TSTM WND DMG | 1 E Camargo, IL | HUGE TREE SNAPPED, POWER POLES SNAPPED, METAL SHED BLOWN OVER. |
| Apr 16, 4:35 PM CDT | HAIL 0.75 | Sullivan, IL | MOULTRIE COUNTY SHERIFF REPORTED 3/4 INCH HAIL IN SULLIVAN. |
| Apr 19, 12:28 AM CDT | HAIL 1 | Lovington, IL | REPORT FROM MOULTRIE COUNTY SHERIFF |
| Apr 19, 1:10 AM CDT | HAIL 0.88 | Hammond, IL | |
| May 24, 5:15 PM CDT | TSTM WND DMG | 4 Sw Sullivan, IL | TREES DOWN NEAR LAKE SHELBYVILLE. |
| May 31, 2:34 PM CDT | TORNADO | 3 S Pesotum, IL | TORNADO SIGHTED JUST WEST OF INTERSTATE 57 NEAR MILE MARKER 217 BY STATE POLICE. |
| May 31, 2:34 PM CDT | TORNADO | 4 N Tuscola, IL | TORNADO SIGHTED JUST WEST OF INTERSTATE 57 NEAR MILE MARKER 217 BY STATE POLICE. |
| Jun 19, 4:48 PM CDT | HAIL 1 | Tuscola, IL | |
| Jun 19, 4:48 PM CDT | HAIL 1.25 | Tuscola, IL | |
| Jul 12, 2:33 PM CDT | FUNNEL CLOUD | 4 Ne Bethany, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 162213 TORILX ILC041-139-147-162245- /O.NEW.KILX.TO.W.0003.060216T2213Z-060216T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 413 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS MOULTRIE COUNTY IN CENTRAL ILLINOIS NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 445 PM CST * AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...2 MILES EAST OF BETHANY...OR ABOUT 6 MILES NORTHWEST OF SULLIVAN...MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... ARTHUR... HAMMOND... GARRETT... BOURBON... ATWOOD... CHESTERVILLE... TUSCOLA... CAMARGO... OTHER LOCATIONS IN THE WARNING INCLUDE...LOVINGTON...CADWELL...VILLA GROVE AND MURDOCK. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843 $$ BARKER
4 follow-up statements
000 WWUS53 KILX 162230 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 430 PM CST THU FEB 16 2006 ILC041-139-147-162245- /O.CON.KILX.TO.W.0003.000000T0000Z-060216T2245Z/ MOULTRIE-DOUGLAS-PIATT- 430 PM CST THU FEB 16 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR MOULTRIE...NORTHWESTERN DOUGLAS AND SOUTHEASTERN PIATT COUNTIES... AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ARTHUR...OR ABOUT 11 MILES NORTHEAST OF SULLIVAN...MOVING NORTHEAST AT 55 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TUSCOLA. VILLA GROVE. CAMARGO. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR ONE IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO THE BASEMENT OR AN INTERIOR ROOM OR HALL ON THE LOWEST LEVEL OF THE BUILDING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843 $$ BARKER
000 WWUS53 KILX 162246 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 446 PM CST THU FEB 16 2006 ILC041-139-147-162256- /O.EXP.KILX.TO.W.0003.000000T0000Z-060216T2245Z/ MOULTRIE-DOUGLAS-PIATT- 446 PM CST THU FEB 16 2006 ...THE TORNADO WARNING FOR MOULTRIE...NORTHWESTERN DOUGLAS AND SOUTHEASTERN PIATT COUNTIES EXPIRES AT 445 PM CST... ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR DOUGLAS COUNTY UNTIL 515 PM... AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TUSCOLA. VILLA GROVE. CAMARGO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843 $$ BARKER
000
WFUS53 KILX 222151
TORILX
ILC017-137-171-222230-
/O.NEW.KILX.TO.W.0003.060922T2151Z-060922T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...7 MILES
NORTHWEST OF NAPLES...OR ABOUT 14 MILES NORTH OF PITTSFIELD...
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...
MEREDOSIA...
BLUFFS...
EXETER...
CHAPIN...
ARENZVILLE...
JACKSONVILLE...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OVER 60 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE
INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3994 9052 3974 9064 3968 9063 3968 9022
3994 9022
$$
GEELHART/BARKER000
WWUS53 KILX 222212
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
512 PM CDT FRI SEP 22 2006
ILC171-222222-
/O.CAN.KILX.TO.W.0003.000000T0000Z-060922T2230Z/
SCOTT-
512 PM CDT FRI SEP 22 2006
...THE TORNADO WARNING FOR SCOTT COUNTY IS CANCELLED...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3994 9052 3979 9061 3979 9041 3979 9023
3994 9022
$$
ILC017-137-222230-
/O.CON.KILX.TO.W.0003.000000T0000Z-060922T2230Z/
CASS-MORGAN-
512 PM CDT FRI SEP 22 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN CASS AND NORTHWESTERN MORGAN COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MEREDOSIA...OR
ABOUT 14 MILES SOUTHWEST OF BEARDSTOWN...MOVING EAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CONCORD.
ARENZVILLE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3994 9052 3979 9061 3979 9041 3979 9023
3994 9022
$$
GEELHART/BARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Feb 16, 2:10 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 16, 2:10 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CST THU FEB 16 2006 .DISCUSSION... FORECAST CONCERNS MAINLY IN THE SHORT TERM WITH THE TIMING OF THE POTENT COLD FRONT ACRS CENTRAL IL THIS EVENING AND SVR POTENTIAL TO ITS EAST...FOLLOWED BY STRONG GRADIENT WINDS TONIGHT USHERING IN THE COLDEST AIR MASS OF THE YEAR SO FAR. NO MAJOR DIFFERENCES SEEN IN MODELS TODAY SO WL GO WITH A NAM/GFS BLEND THRU SUNDAY. COLD WX TO PREVAIL THRU THE WEEKEND WITH SOME MODERATION NOTED EARLY NEXT WEEK AS THE H5 VORTEX SHIFTS NORTH AND EAST AWAY FROM THE MIDWEST. SHORT TERM...TONIGHT THROUGH SUNDAY... STRONG TO SEVERE STORMS WILL BE EXITING THE FCST AREA RATHER QUICKLY THIS EVENING WITH MODEL DATA SUGGESTING THE LAST OF THE CONVECTION PUSHING INTO INDIANA SHORTLY AFTR 00Z. 18Z SOUNDING INDICATING UNSEASONABLY HIGH CAPES OF AROUND 1100 J/KG AND 0-6KM SHEAR OF +50KTS. SFC LOW...CURRENTLY ACRS CENTRAL IL THIS AFTN...SHOULD RAPIDLY PUSH NORTHEAST INTO SRN LOWER MICHIGAN AND DEEPEN THIS EVENING AS THE UPPER LEVEL ENERGY CATCHES UP WITH THE SFC SYSTEM. LINGERING PRECIPITATION...WHICH MAY TAKE ON A MIX OF RAIN...FREEZING RAIN AND SNOW EARLY SHOULD DEPART THE AREA QUICKLY AS MID LVL DRYING RACES ACRS THE AREA THIS EVENING. AFTER THAT...STRONG GRADIENT WINDS OF 35-45 MPH...WITH A FEW GUSTS AROUND 50 MPH AS SUGGESTED BY NAM BUFKIT SOUNDINGS. WL CARRY WIND ADVISORY FROM THIS EVENING UNTIL AROUND 09Z WEST OF I-57...AND UNTIL 12Z IN AREAS ALONG AND EAST OF I-57 AS SYSTEM IS FCST TO RACE QUICKLY AWAY FROM THE REGION WITH DIMINISHING WINDS SETTLING ACRS THE FCST AREA TOWARDS SUNRISE. ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDWEST ON FRIDAY WITH 850 TEMPS DROPPING TO AROUND -15 DEG C BY LATE FRIDAY EVENING. WILL GO WITH A BLEND BETWEEN THE MAV AND MET GUID WHICH WOULD GIVE US A RANGE FROM AROUND 20 NW TO THE MIDDLE 30S SOUTHEAST. TEMPERATURE FCST FRIDAY NIGHT INTO SATURDAY MORNING A CHALLENGE AS MODELS SUGGESTS THE CORE OF THE ARCTIC AIR WILL STILL BE CENTERED WEST OF OUR AREA...HOWEVER GUIDANCE QUITE A BIT COLDER IN ALL OF OUR AREA WITH OUR NW BELOW ZERO. STILL A QUESTION AS TO HOW MUCH HIGH AND MID LVL MOITURE/CLOUDS WILL BE IN OUR AREA DURING THIS TIME FRAME...SO TEMPS WILL BE LOWERED FROM PREVIOUS FCST...BUT NOT JUMPING COMPLETELY ON THE CURRENT GUIDANCE. THE ACTUAL CENTER OF THE COLD AIR MASS WILL SLIP INTO CNTRL IL SUNDAY MORNING SO THAT MAY BE OUR COLDEST NIGHT...BUT AGAIN...HIGH LVL MOISTURE/CLOUDINESS STILL IN QUESTION...SO WL TEND TO STAY WITH THE MAV/MET BLEND FOR SUNDAY MORNING LOWS FOR NOW. ARCTIC HIGH PRESSURE WILL DRIFT OFF TO OUR EAST ON SUNDAY ALLOWING CLOUDS TO INCREASE FROM SOUTHWEST TO NORTHEAST DURING THE DAY. CHANCES FOR LIGHT SNOW HAVE BEEN INCORPORATED INTO THE SUNDAY NIGHT TIME FRAME AS MODELS CONTINUING TO INDICATE A PROLONGED PERIOD OF ISENT LIFT COINCIDING WITH RATHER LOW PRESSURE DEFICITS. LONG TERM...MONDAY THROUGH THURSDAY... A BLEND OF THE ECMWF AND GFS USED IN THE LONGER TERM FORECAST WITH MODELS INDICATING THE COLD VORTEX AT 500 MB SHOULD LIFT NORTHEAST WITH SOME MODERATION IN TEMPERATURES SEEN NEXT WEEK. SOME OF THE ENSMEBLES SUGGEST THE MEAN LONGWAVE TROF MAY RETROGRADE NEXT WEEK ALLOWING A MORE MODIFIED CP AIR MASS TO PREVAIL ACRS THE MIDWEST. AFTER OUR CHANCES FOR LIGHT SNOW SUNDAY NIGHT INTO MONDAY...DRY WEATHER IS EXPECTED TO HOLD OVER THE REGION THRU THE REMAINDER OF THE FCST PERIOD WITH TEMPERATURES ACTUALLY RETURNING TO OR JUST ABOVE NORMAL IN THE TUE-THU TIME PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 00Z-09Z ROUGHLY WEST OF I-57 WIND ADVISORY FROM 03Z-12Z ALONG AND EAST OF I-57 && SMITH
Hazardous weather outlook, Feb 16, 11:00 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CST THU FEB 16 2006 ILZ027>031-036-037-040-041-171200- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA 1100 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD PRODUCE SMALL HAIL TODAY ALONG AND NORTHWEST OF THE ILLINOIS RIVER VALLEY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS THIS AFTERNOON EAST OF THE ILLINOIS RIVER. STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT BEHIND THE COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED. HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE STRONG WINDS OVERNIGHT. TEMPERATURES WILL PLUMMET RAPIDLY THIS EVENING AS WELL. ANY WET SURFACES WILL QUICKLY FREEZE TO AN ICY GLAZE. THE SLIPPERY CONDITIONS WILL BE COMPLICATED BY THE STRONG WINDS. IT WILL BE EASY TO LOSE CONTROL OF YOUR VEHICLE. BE AWARE OF THE HAZARDOUS TRAVEL CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ILZ038-042>057-061>063-066>068-071>073-171200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DEWITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- INCLUDING THE CITIES OF...BLOOMINGTON/NORMAL...CHAMPAIGN/URBANA... CHARLESTON/MATTOON...DANVILLE...DECATUR...EFFINGHAM...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...SPRINGFIELD 1100 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO EARLY EVENING. PRIMARILY BETWEEN 2 AND 8 PM... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT... AND RACE EASTWARD TOWARD INDIANA. THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF I-55. DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...WITH HAIL AND A TORNADO POSSIBLE OVER EAST CENTRAL AND SOUTHEAST ILLINOIS. STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT BEHIND THE COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH... WITH GUSTS UP TO 45 MPH ARE EXPECTED. HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE STRONG WINDS OVERNIGHT. TEMPERATURES WILL PLUMMET RAPIDLY TONIGHT AS WELL. ANY WET SURFACES WILL QUICKLY FREEZE TO AN ICY GLAZE. THE SLIPPERY CONDITIONS WILL BE COMPLICATED BY THE STRONG WINDS. IT WILL BE EASY TO LOSE CONTROL OF YOUR VEHICLE. BE AWARE OF THE HAZARDOUS TRAVEL CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. HUETTL/SHIMON
In the hours before
Local storm report, Feb 16, 4:05 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 SE MOWEAQUA 39.54N 88.91W
02/16/2006 E0.75 INCH SHELBY IL LAW ENFORCEMENT
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:41 AM CST | Freezing Rain Advisory | ILX | Fulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more | 8 hr |
| Feb 16, 2:34 PM CST | Tornado Warning | ILX | Fulton, McLean | 207 days |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 30 min |
| Feb 16, 3:01 PM CST | Severe Thunderstorm Warning | ILX | Christian | 29 min |
| Feb 16, 3:24 PM CST | Tornado Warning | ILX | Christian, Fulton, Shelby | 207 days |
| Feb 16, 3:42 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 5 hr |
| Feb 16, 3:56 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 27 min |
| Feb 16, 4:43 PM CST | Severe Thunderstorm Warning | ILX | Douglas | 32 min |
| Feb 16, 4:55 PM CST | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 35 min |
| Feb 16, 5:32 PM CST | Severe Thunderstorm Warning | ILX | Effingham | 28 min |
| Feb 16, 5:45 PM CST | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 30 min |
| Feb 16, 5:47 PM CST | Severe Thunderstorm Warning | ILX | Clay | 40 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.